Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 17, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Nov 4, 2010, 5:07 AM CDT for 39 counties in Alabama. It took effect at Nov 4, 2010, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2010, 5:07 AM CDT (10:07 UTC)
- In effect from
- Nov 4, 2010, 7:00 AM CDT
- Expired
- Nov 4, 2010, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WWUS74 KBMX 041007 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 507 AM CDT THU NOV 4 2010 ...BREEZY CONDITIONS EXPECTED TODAY AND BELOW FREEZING TEMPERATURES EXPECTED SATURDAY MORNING... .HIGH PRESSURE WILL BUILD INTO THE AREA TODAY BEHIND A STRONG COLD FRONT. THE TIGHTENED PRESSURE GRADIENT WILL RESULT IN BREEZY NORTHWESTERLY WINDS. AS THE SURFACE HIGH SETTLES ACROSS THE AREA THIS WEEKEND...CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING SATURDAY MORNING. ALZ011>015-017>050-050100- /O.NEW.KBMX.WI.Y.0017.101104T1200Z-101105T0000Z/ /O.NEW.KBMX.FZ.A.0001.101106T0600Z-101106T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 507 AM CDT THU NOV 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. BREEZY NORTHWESTERLY WINDS ARE EXPECTED TODAY DUE TO A TIGHTENED PRESSURE GRADIENT BEHIND A PASSING COLD FRONT. SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 28 MPH ARE POSSIBLE. AS THE SURFACE HIGH SETTLES OVER THE SOUTHEAST...CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S ACROSS CENTRAL ALABAMA SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE THE PROPER PRECAUTIONS TO PROTECT TENDER PLANTS AND OUTDOOR ANIMALS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 4, 4:39 AM CDT, 28 minutes earlier.
Area forecast discussion, Nov 4, 4:39 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 439 AM CDT THU NOV 4 2010 .DISCUSSION... PER LATEST WATER VAPOR...UPPER LOW IS PUSHING ACROSS THE NORTHERN GULF OF MEXICO AS THE DRY AIR PUNCH ASSOCIATED WITH THE ARCTIC TROUGH ACROSS THE CONUS PUSHES SOUTHWARD AND IS ENTERING FAR NORTHWEST ALABAMA. LIGHT RAIN CONTINUES ACROSS PORTIONS OF THE AREA...AHEAD OF AN ADVANCING COLD FRONT. BACK EDGE OF THE LIGHT RAIN IS NOW ENTERING NORTHWEST CENTRAL ALABAMA. LOOKING FURTHER TO THE NORTHWEST...DEWPOINTS IN NORTHWEST TN AND SOUTHERN MO ARE IN THE LOW 30S AND UPPER 20S. THE COLD FRONT WILL PUSH THROUGH THE AREA THIS MORNING...ENDING THE LIGHT RAIN AND ALLOWING SKIES TO CLEAR. EXPECT ALL RAIN TO BE EAST OF THE AREA BY 1PM. BEHIND THE FRONT...WINDS WILL BE GUSTY FROM THE NORTHWEST TODAY...WARRANTING A WIND ADVISORY THROUGH 7 PM TONIGHT. WILL SEE A WARMUP TODAY AS THE CAA LAGS BEHIND THE ACTUALLY COLD FRONT. AROUND 60 CAN BE EXPECTED IN THE NORTH BEFORE TEMPS BEGIN TO FALL THROUGH THE AFTN HOURS. MID 60S ARE EXPECTED IN THE SOUTH. OVERNIGHT LOWS TONIGHT WILL BE IN THE MID 30S. CLOUDS WILL LINGER ACROSS THE AREA...ESPECIALLY IN THE NORTH...THROUGH TOMORROW AS THE UPPER TROUGH AXIS SWINGS THROUGH THE SOUTHEAST. NOT CONVINCED THERE WILL BE ENOUGH MOISTURE TO SQUEEZE OUT ANY LIGHT RAIN...BUT WITH STEEPENING LAPSE RATES/COLD TEMPS ALOFT ASSOCIATED WITH THE UPPER LOW...COULD SEE A FEW LIGHT SHOWERS IN THE NORTHEAST. NO ACCUMULATION IS EXPECTED. AS THE UPPER LOW PULLS TO THE EAST AND HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA...WINDS WILL BE BREEZY AGAIN. FOR NOW GUSTS ARE FORECASTED TO REMAIN JUST BELOW WIND ADVISORY CRITERIA. HIGHS FRIDAY WILL BE IN THE LOW TO MID 50S. AS THE SURFACE HIGH SETTLES ACROSS THE SOUTHEAST FOR THE WEEKEND...CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR THE COLDEST TEMPERATURES OF THE SEASON...WITH LOWS IN THE LOW 30S AND UPPER 20S AREAWIDE. A FREEZE WATCH WILL BE ISSUED FOR THE ENTIRE AREA FOR SATURDAY MORNING. HIGHS SATURDAY WILL BE IN THE MID 50S...WITH A RELAXED WIND FIELD AND CLEAR SKIES. DESPITE LOWS SUNDAY MORNING BEING A DEGREE OR TWO HIGHER THAN THE PREVIOUS NIGHT...A FREEZE WATCH WILL LIKELY BE NEEDED FOR THAT PERIOD AS WELL. THE AIRMASS WILL MODERATE THROUGH THE FIRST HALF OF THE WORK WEEK AS THE SURFACE HIGH SHIFTS EASTWARD AND SOUTHERLY FLOW RETURNS TO THE AREA. DRY CONDITIONS ARE EXPECTED THROUGH MID WEEK WITH HIGHS BACK INTO 60S AND LOWS IN THE 40S. 14 && .AVIATION...06Z TAF DISCUSSION. -RA AND -SHRA CONTINUES FOR MANY TAF SITES. THE MAIN AVIATION CONCERN THROUGH THE NEXT 6 HOURS WILL BE THE LOW CIGS AND LOW VIS...MAINLY IN THE MVFR AND POTENTIALLY IFR CATEGORY. WILL NEED TO CLOSELY MONITOR THE VIS THROUGH THE REMAINDER OF THE OVERNIGHT FOR POSSIBLY VENTURING TOWARDS THE LOW END AS SOME ISOLATED NON TAF SPOTS ARE BEGINNING TO REPORT 1 MILE OR LESS. THIS WILL MAINLY PERSIST IN THE PREFRONTAL ENVIRONMENT. THE COLD FRONT IS APPROACHING FROM THE NORTHWEST...NOW ACROSS WESTERN MS AND TN. ITS PASSAGE WILL BE BRING STRONGER WINDS AND IMPROVING VIS AND CIGS. FOR MOST SITES THIS WILL OCCUR TOWARDS DAYBREAK. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 36 51 27 54 / 20 10 20 0 0 ANNISTON 61 37 52 27 55 / 20 10 10 0 0 BIRMINGHAM 62 37 53 29 56 / 20 10 0 0 0 TUSCALOOSA 63 37 56 30 59 / 20 10 0 0 0 CALERA 62 38 54 30 56 / 20 10 0 0 0 AUBURN 63 36 54 30 55 / 30 10 0 0 0 MONTGOMERY 65 39 57 31 58 / 30 10 0 0 0 TROY 63 38 58 30 58 / 40 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA. FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Nov 3, 7:00 PM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT WED NOV 3 2010 ALZ011>015-017>050-050000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT WED NOV 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA ON THURSDAY. HIGH PRESSURE WILL THEN SETTLE OVER THE AREA WITH FREEZING CONDITIONS LIKELY BY SATURDAY...SUNDAY...AND PERHAPS MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 5:07 AM CDT | Freeze Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.